Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 15, NWS New Orleans, LA

January 23, 2019Pearl River County, Mississippi

NWS New Orleans, LA issued this river flood warning at Jan 23, 2019, 7:19 PM CST for Pearl River County, Mississippi. It took effect at Jan 24, 2019, 6:00 PM CST. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Jan 23, 2019, 7:19 PM CST (01:19 UTC)
In effect from
Jan 24, 2019, 6:00 PM CST
Expired
Jan 25, 2019, 9:25 AM CST
In force
15 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pearl River County, MS

The river

Written for the forecast point East Hobolochitto Creek near Caesar (CREM6). The gauge peaked at 15.05 ft at Jan 25, 2019, 5:00 AM CST.

actionminormoderate5101501/2401/2501/26
Action stage
12 ft
Minor stage
15 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02492343, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Jan 23, 2:49 PM CST, 4 hours 30 minutes earlier.

Area forecast discussion, Jan 23, 2:49 PM CST, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
249 PM CST Wed Jan 23 2019

.SYNOPSIS...

Low pressure over Michigan with the trailing cold front soon to
depart the CWA to the east. Still a band of convection with the
front, but it's only produced wind gusts in marine areas. Most
rain amounts in the 1-2 inch range. Still light precipitation well
behind the front, but rain amounts in these areas have been fairly
light. Quite a spread in temperatures across the area, ranging
from 71 at Pascagoula at 2 pm, to 46 at New Roads. West of the
Atchafalaya River, temperatures have fallen into the 30s over much
of western Louisiana.

&&

.SHORT TERM...

Precipitation will continue to shift eastward tonight with all
areas dry by midnight. Very small chance that a little bit of
frozen precipitation could occur on the backside of the
precipitation shield, but the threat is very low, and not seeing
any indications that it's occurring to our west.

Cold high pressure will move southeast over the next few days,
and be centered over Alabama on Saturday. This will keep dry
weather over the area through the weekend. Temperature guidance is
fairly similar for much of the period, with the exception of the
MET lows on Friday night, which appear to be too cold. Will
generally trend toward the GFS/ECMWF temperature guidance. 35

&&

.LONG TERM...

A southern stream shortwave moves across the Gulf of Mexico on
Sunday, but this one will be far enough to the south to keep the
precipitation shield restricted to the Gulf. Another shortwave and
cold front will move across the area Monday night or Tuesday,
with at least some scattered showers associated with the frontal
passage. Once again, at least a small potential for frozen
precipitation on the back edge of the departing precipitation
field, but threat not high enough to carry 6 days out in the
forecast. Another cold blast behind that system, but at least at
this point, no indication that it will be any colder than the last
few systems. 35

&&

.AVIATION...

MVFR and occasionally IFR conditions will continue through much of
the evening as lingering showers associated with cold front continue
to affect the area. Gusty northwest winds behind the front will
gradually ease through the night, with the exception of terminals
along the immediate south shore of Lake Pontchartrain where it will
likely remain gusty through the early morning. Showers should come
to an end from west to east beginning around 00z for KBTR and KMCB
and continuing through 03z for KGPT. Similarly, low ceilings should
improve from west to east after midnight.

&&

.MARINE...

A cold front will continue sweeping eastward through the coastal
waters this evening. In the wake of the front expect strong
northwest winds with gusts in the 30 to 35 knot range. Winds and
seas will gradually ease beginning late tonight and continuing
through tomorrow morning. While winds are forecast to drop below
advisory criteria by sunrise, seas will take a little bit longer to
respond and the small craft advisory may need to be extended through
the morning hours due to hazardous seas - mainly across the open
Gulf waters. Beginning tomorrow, high pressure remains in control of
the local weather through the weekend and into early next week. The
next front looks to affect the coastal waters toward midweek.

&&

.DECISION SUPPORT...

DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Monitoring hazardous conditions over coastal waters

Decision Support Services (DSS) Code Legend
Green  = No weather impacts that require action.
Blue   = Long-fused watch, warning, or advisory in effect or
         high visibility event; Marginal risk severe or excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
         advisory issuances; radar support for Slight risk severe or
         excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical events;
         HazMat or other large episodes.
Red    = Full engagement for Moderate to high risk of severe and/or
         excessive rain; direct tropical threats; Events of National
         Significance.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  30  52  31  50 /  50   0   0   0
BTR  32  54  32  53 /  30   0   0   0
ASD  34  55  33  55 /  60   0   0   0
MSY  37  52  37  54 /  60   0   0   0
GPT  36  54  35  53 /  70   0   0   0
PQL  35  54  34  55 /  90   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ530-532-534-
     536-538-550-552-555-557-570-572-575-577.

MS...None.
GM...Small Craft Advisory until 6 AM CST Thursday for GMZ532-534-536-
     538-550-552-555-557-570-572-575-577.

&&
Hazardous weather outlook, Jan 23, 10:00 AM CST, 9 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1000 AM CST Wed Jan 23 2019

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-240400-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1000 AM CST Wed Jan 23 2019

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...Today and Tonight

There is a slight risk of severe thunderstorms for portions of
southeast Louisiana and southern Mississippi that are generally
along and east of a line from Thibodaux to Hammond to Franklinton.
The primary threats from any severe thunderstorms that develop
today will be strong damaging wind gusts and a few tornadoes.

Strong winds and rough seas will continue to lead to hazardous
conditions for small craft across the coastal waters. A small
craft advisory is in effect for all of the coastal waters, sounds,
and tidal lakes through tonight. Winds of 20 to 30 knots with
higher gusts can be expected along with rough seas.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Winds and seas will gradually ease through the early morning hours
Thursday. The small craft advisory may need to be extended through
Thursday morning for mainly the outer coastal waters where
conditions will be slower to improve.

Otherwise, the risk of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of severe weather today to the national
weather service or local law enforcement.

95/DM

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.